I’m sorry you’re continuing to have a hard time, and I hope it is side effects and not MS that’s causing the difficulty. I’ve never taken any of the interferons, so I don’t have any suggestions there…but I’m wondering if you’ve tried, or considered trying Copaxone? I certainly don’t want to sound like an ad for it and it has its drawbacks as well, but it doesn’t have the flu-like side effects the interferons tend to have. I am really sensitive to meds too, and I was able to tolerate it pretty well when I was on it. I hope some avonex users will chime in here and give you some additional input on that med as well.
Hang in there, and let us know how you feel after your rebif washout period, and what you decide.
The doctor just called and did take me off the rebif until our next visit which is Feb 3rd. I am both relieved and upset if you know what I mean.
The thing that scares me about Copaxone is the side effect that you feel like you are having a heart attack. Right now I am just praying that the side effects I have now quit. If they don't it means it's the MS. I just had redo MRI's and there was nothing active so I have to thing that they are side effects. I will keep you posted. Thanks again for your input.
Did you ever have the heart attack symptoms thing happen? To me that is scarier than flu symptoms. I have been told there is not much difference in the Avonex and Rebif except with the Rebif you are doing 44 3X a week. The Avonex is 30 or 33 one time a week. I might be able to tolerate that better. We will see. As of today I am off everything until the first of February. I want to sort through what is MS and what is drug. Since I had a huge flare in August and then diagnosed in September, it is hard to tell what is what since starting the rebif Oct 1. Hopefully this is the Rebif and not all MS. Thank you so much for your info.
I don't know why that freaks me out so bad but it does. I will of course do whatever the doctor suggests in February. I am really hoping it is the Rebif and not the MS. As always thank you for the support. I felt relieved to stop for now to get my answer but upset to have to stop. I am all for fighting this crazy disease but I don't want to be miserable while doing it if I don't have too. Thanks again.
My doctor offered me either rebif or copaxone. She told about both meds and let me choose. I chose copaxone because it was NOT an interferon. As I work full time, I wanted something with the least amount of side effects. I am sounding like an advertisement for copaxone (sunny :). I am happy with my decision so far. I have read and read and read, the CRABs all have about the same efficacy. It really depends upon how your body responds to a particular med.
Try to stay calm while working this out. Remember that for the most part, MS progresses slowly. You have time to find a med that works for you.
Thanks Gretchen for all your advice. I will probably go with the Avonex if my symptoms go away and it is the Rebif. At least I know what I will be dealing with. If I can't do the Avonex then of course I will try the Copazone. Have a great Holiday. I am wishing my ears stop ringing for Christmas! HA!
My husband always makes me keep my sense of humor. This morning I said "what if my ears don't stop ringing?" Without missing a beat he said "well then I will take you to Walmart and put you out front with a big red bucket". I cracked up! I guess you have to understand our sense of humor!!! Merry Christmas.
Oh your husband sounds like mine. In order to understand my chronic vertigo......he created the 'beer rating scale' He likes to ask me how my vertigo is by comparing it to how you feel after drinking a few beers. "How many beers are you today sweetie?" He is a card and helps me to laugh as well.
We both have a lot to be thankful for. Not everyone is as lucky as us. I feel very fortunate. Thanks again and Happy Holidays.
I AM CURRENTLY ON REBIF AND SO FAR I HAVE BEEN OK. I HAVE HAD THE FLU LIKE SYMPTOMS BUT NOT SEVERE. A TIP MY MS NURSE GAVE TO ME WAS TAKE IT BEFORE BED ALONG WITH EITHER PARACETEMOL OR IBUPROFEN. THE REASON FOR THIS IS THE SIDE EFFECTS WILL HAPPEN WHILSY YOU SLEEP AND WONT BE SO SEVERE AND THE MEDICINE WORKS DURING THE NIGHT.
MY ROUTINE IS I TAKE MY INJECTION AT 8.30PM ON MON,WED AND FRI AND HAVE WEEKEND FREE. I GO TO BED BOUT 10.30PM AND IT HAS WORKED OK, I HAVE THE OCCASIONAL MIGRAINE BUT AS SOON AS I FEEL IT START I TAKE 2 DISSOLVING CO-CODAMOL, YES SOMETIMES I FEEL LIKE I RATTLE WHEN I WALK WITH ALL THE PAIN KILLERS BUT IF IT HELPS ILL TAKE IT.
I KNOW EVERYONE IS DIFF BUT JUST SOME FRIENDLY ADVICE, AS IT WORKS FOR ME. I HAVE BEEN ON RBIF SINCE UNE THIS YEAR, STARTED ON 8MG NOW ON 22 AND IT SEEMS TO WORK FOR ME, I WAS OFERED 2 OTHER INTERFERONS 11 WAS AN INJECTION EVERY 6 MTHS AND THE OTHERR WAS INJECTION 1 AWEEK INTO A MUSCLE, BUT I WOUDHAVE ENDED UP HITTING A MAIN ARTERY LOL, THATS JUST MY LUCK, MY DAD ALWAYS SAYS I WOULD WRECK AN ANVAIL LOL.
Now that I have been off Rebif for 9 days I can tell you that there are lots of improvements for me in every day life. One huge difference is that my feet are no longer burning so bad I can hardly wear socks or shoes. My legs still get sore but I have the strength back in them. I still have the vibration on occasion but nothing like the last 2 weeks of injecting Rebif. My ears are still ringing but today is the first time I have had a couple of breaks when they aren't ringing. As time goes on I am hoping that too will leave. I have to say that I am much better off the rebif than on. I will be discussing this on the 12th at my next doctors appointment. I have to re-do my labs to see if my liver enzymes are back to normal. I might be one of those people that can't take interferon. I will keep you posted. Thanks for you suggestions. I have tried everything MS lifeline has suggested as well. It is just the darned meds. Have a great new year.
I am so glad you are feeling better. Everyone is different. It definitely sounds like Rebif was NOT for you. Take care and try not to worry. Just enjoy the fact that you are feeling better.
Hang in there. I am off 23 days now and my ears are still ringing but at least now its off and on during the day, not constant. I believe your vibration will disappear but gradually. I have been having a full body massage weekly from a massage school where I assess the students for one of their grades(I am a therapist). Every week after my massage, all the symptoms of rebif come back for at least a few hours. That just means it is still in my muscle tissue and the massage is kicking it out into my blood stream and then hopefully through the lymph system and out of my body. Drugs can sometimes take a very long time to completely be gone out of your system. Please tell me a couple of things. Are you sensitive to medicines? I am and so I am hoping the doctor can find something I can take. Please tell me what kind of side effects you had on Avonex. I think that will be my next try. I don't think copaxone will work for me as my skin is really sensitive to stuff and I am worried about the hear attack feeling type side effect.
Thanks for your input.
I was just diagnosed Sept 2008. The neuro I had (I have since changed) diagnosed me, told me rebif would call me and said he would see me at the end of January. Everything I learned about rebif and a lot of things about MS that I hadn't learned in anatomy class, I learned from MS lifeline and the National MS Society. I did know you could stay on 22 and have it still be effective. I might try it again but at a low, very slow dose. Either that or the Avonex. I would prefer the once a week 30mcg. That is still less than 44 3 x a week. I did change neurologists in October after feeling really bad, hard to walk at times, felt so so tired, had the shakes and my legs were killing me. That doctor was no help at all. Now that I am off, I still have problems with my legs and neuropathic burn in my feet, just not as bad. The vibration is 80% gone. When I am over tired some of it comes back. I am going to work on something that I can tolerate for the neuropathic pain. I have already tried lyrica and neurontin. Those I couldn't tolerate. I tried Cymbalta but that was when I was on rebif. I had a real problem with my stomach the couple of days I took it. I really think it was the Cymbalta. They say low dose tricycline anti depressants work. Something to think about. Good luck and I hope all those crazy things stop soon.